My Heart Is In My Throat...Literally - page 3
OK...someone please help me. For the past 2 years I have been getting these weird palpatations, and it feels like my heart is beating in my throat. When it happens, I feel very lightheaded, like I... Read More
Dec 29, '02Joined: Sep '02; Posts: 2,066; Likes: 12If you are taking ephedra........STOP NOW. If you are a coffee,tea, Pepsi,Coke etc drinker........reduce your intake significantly......Take your pulse during these episode and record it. Go to your doc, and if your doc makes you feel like an idiot ... you need a new doc. You may have mitral valve prolapse. But my guess would be ephedra.
Dec 29, '02Joined: Sep '02; Posts: 2,066; Likes: 12GASP!!!! You are taking ephedra BEFORE YOU WORK OUT????? Good God almighty woman!!!!
Dec 29, '02Joined: Sep '02; Posts: 2,066; Likes: 12
Dec 29, '02Occupation: Quality Nurse & Home Health Nurse Joined: Dec '99; Posts: 3,786; Likes: 129Good Lord Flo, I'm gonna cyber kick your butt right to the cardiologists office!!! Stop the ephedra, and don't wait. You could have any umber of things that affects young people, WPW, mitral prolapse, prolonged QT, we cannot diagnose you here.
Please don't be afraid to find out someting is wrong, what is the alternative, something IS wrong, you ignored it, and kick off! Or WORSE becoe a stroked out gork on a vent for the rest of your days.
Ifr I sound mean....GOOD! This was exactly what a friend of mine said to me when I was afraid to have my BP checked at work, she scared me at the thought of "Having your kids see yu gorked out on a vent" (Her exact words) I checked my BP 200/120!!! Got onb meds and am under control now. She very literally could have saved my life, so I am "paying it forward". No more procrastinating or excuses, GET TO THE DOCTOR!!!!!!!!!! MONDAY!!!
Dec 29, '02Joined: Apr '02; Posts: 38,756; Likes: 16,286You need a head-to-toe checkup.....have you seen a FEMALE practioner? I know with MY experience, they have taken MY complaints MUCH more seriously than their male counterparts and I had good reason to be there. Turned out I was throwoing PVC's all over the place, and while not life-threatening in my case, at least I KNEW I was not NUTS! They need to ensure your thryoid/hormonal health and do a head-to-toe check up. If they fail to find anything chemically, they CAN send you home w/a Holter Monitor so a "snapshot" of what your heart is doing when you are NOT in the office can be taken and evaluated. DO NOT TAKE NO FOR AN ANSWER! I wish you well!
Dec 29, '02Occupation: Unit Secretary Joined: Dec '02; Posts: 5Sounds like Thyroid to me. Check out hypo and hyper symptoms and see if any other symtpoms sound familiar. Get it checked out though and don't let doctors bully you into the anxiety thing if you know that's not correct. Good luck!!
Dec 29, '02Occupation: run a private group home Joined: Jul '02; Posts: 144My Mom had similar symptoms and it was a combination of her thyroid and her pitutary (sp) gland. Get it checked out!
Dec 29, '02Joined: Sep '02; Posts: 672; Likes: 29I know the feeling of being afraid you won't be taken seriously. I have chronic depression, and have had several physical problems in recent years, some of which a cause was never found, and I always felt like a hypochondriac. But my doctor always took me seriously. She is an excellent doctor, and if your doctor is a good one he/she should to.
as for not wanting to go because A: it might be something bad::::::if it is bad, you need to take care of it ASAP *before* it gets worse!
and not wanting to go because B: it might be nothing:::::::at least your mind will be at ease!
BTW, I agree, stop the ephedra, even if you've never had problems before, doesn't mean you couldn't have problems now. That stuff *can* be dangerous, and you don't want to risk your health just because it's been ok till now. Even if it is not causing your current problem, it can be dangerous.
Good luck! Let us know how things go!
Dec 29, '02Occupation: RN Joined: Nov '01; Posts: 1,487; Likes: 70I'm not gonna post any diagnoses, I'm just gonna scare the crap out of you and hope you go to the doctor post haste.
One of my friends had these similar sx when she was 24-25. Long story short, she found out she has severe cardiomyopathy and will eventually need a heart transplant.
It may be nothing. It may be something that can kill you if left untreated. Put the ephedra in the toilet and get to the doc.
Dec 30, '02Occupation: CNA Joined: Jun '02; Posts: 485; Likes: 15But what I am saying is that this happens when I am NOT taking ephedra. And I don't have any s/s when I exercise. It happens at rest. And what I take has very little ephedra. My doctor is very good, actually and pretty thorough. When I went to her for the hypoglycemia she ordered a BMP, CBC,LFTS and a bunch of enzymes(serum amylase, etc) They were all normal. I was supposed to get a GTT, and an ultrasound of my gallbladder and pancreas(because of RUQ pain that I still get) but I didn't go because my fasting glucose was normal. Also, she freaked me out because she said the hypoglycemia could be from an insulin secreting tumor so I was scared. But I haven't had any sugar problems since August. Anyhoo, I think I am afraid of the word cardiomyopathy, too , even though I'm probably fine. It;s funny...I would tell a pt the same thing everyone is telling me, yet I can't bring myself to go to the doctor! I am such an ass. I will go soon. As soon as the semester is over.
Dec 30, '02Occupation: ER nurse Joined: Jul '02; Posts: 157; Likes: 101Flo,
Have you made a decision to go to the doctor? There's not much any of us can do other than tell you this needs to be checked out. Many, many people have episodes similar to the ones you're describing and have no serious problems.
But, you won't know that until you get it checked out.
Here's my guess: I definitely think that ephedra may have something to do with it. Ephedra has caused many serious problems up to and including stroke and death. In previously healthy young people who have used the recommended dose.
In addition, you seem to have several health concerns: low blood sugar, abdominal pain, others concerned that you may be anxious or not eating properly... (And I'm not sure I have all of them as you seem to add some new info with every post.)
So, stop the ephedra immediately. Stop all caffeine including coffee, chocolate and tea (and any drugs with caffeine). Eat a balanced diet (I sound like my mom). Get enough sleep. Then get your butt to the doctor. You need a Holter monitor, EKG, treadmill and echo in addition to a bunch of labs. Then you can get the appropriate treatment and stop worrying about this.
Or you can have a syncopal episode while driving your car and kill yourself and somebody else maybe.
Dec 30, '02Occupation: CNA Joined: Jun '02; Posts: 485; Likes: 15Rainbow...you have a charming way of turning a phrase .... But I eat fine and I am no more anxious than the next person. And like I said , I take ephedra once in a while and it is LESS than the recommended dosage. And it happens when I am NOT taking it. But yes, I will go to the doctor after my semester is over, which is in 2 and a half weeks. Unless of course I have a syncopal episode while driving before then....Last edit by Flo1216 on Dec 30, '02
Dec 30, '02Occupation: ER nurse Joined: Jul '02; Posts: 157; Likes: 101Flo,
I'm happy to hear that you've made the decision to go to the doc. Please let us all know how it all turns out.
And be careful driving.... (Okay, you caught me. When the cajoling doesn't work, I turn to the scare tactics.)
And continued good luck in school.
BTW, Florence is my hero.